Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sleep problems associated with sustiva
Apr 9, 2011

I am a 61 yr old male who has been on Atripla for 20 months. Besides HIV, I am coinfected with HCV. My viral load is undetectable, my CD4 count is around 500, and my liver enzymes are not highly elevated. I have been using marijuana at night to counteract the side effects of Sustiva dreams/waking up, but decided to quit the marijuana. My physician prescribed me Zoplicone 7.5mg. After reading about side effects on more than one web site, I have been reluctant to start using the sleeping pill as the sites claimed Zoplicone was addictive, should not be used for more than 10 days, and can aafect the liver. What is your opinion? Thank you.

Response from Dr. Henry

Zoplicone is similar to Lunesta sold in US. There is concern about addictive/habitation problems if used on a long term basis. There may be a drug interaction between zoplicone and efavirenz possibly decreasing zoplicone levels/effectiveness. If you are having problems with sleep due to efavirenz after 20 months may want to have a discussion about switching HIV meds rather than adding another drug to manage a long term problem. If any reader is aware of a study looking at zoplicone and Atripla please post. KH



Previous
TRUVANDA
Next
Urge to pee

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement